Dr has taken me off Bisoprolol because of very low heartbeat on Rivaroxaban

I put my first post on yesterday and thank you for replys. As I have been having a bad time with low heartbeat mostly around 40 and exhaustion Dr said that it was the Bisoprolol and today he said to come of it. It was a 1.25 dose so not high so hopefully everything will no OK if I come off it over the next week gradually. He said if AF kicked in take 2 doses together and then after 6 hours take another 2 doses. I have to see EP next week who also suggested a pacemaker last time I saw him privately in January, this time it isn't privately. Hopefully my heartbeat will go up and maybe not need to go down pacemaker route. Has this worked for anyone else on the forum, I am still on Rivaroxaban to help prevent stroke, I am getting great help reading the posts on the forum.

4 Replies

  • My GP put me on Bisoprolol and my HR went down to 35 a couple of times. I could hardly move and felt dreadful, and that was on a low dose. My EP put me onto another type of drug, which has worked and my HR is now back to normal.

    Good you're seeing the EP and hope you get the right treatment for you.


  • This goes back to the question...if I am in NSR why do I still take Bisoprolol? It seems to make sense that with a normal heart rate, there's no need for it. If, as you say, AF kicks in again, start the Bisoprolol.

  • I took Bisoprolol for a few days but heart rate was dangerously low( usual resting heart rate is often low 40s) so I stopped it completely- same dose as you- no bad effects when I stopped it

  • I had to come off Bisoprolol because it was reducing my already low heart rate. I am now on an anti-arrhythmic drug Propafenone which the EP prescribed.

    It didn't cause any problems to stop or any long term effect.


You may also like...